Alert archive / Oregon / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Pendleton, OR

July 8, 2012Wheeler County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Jul 8, 2012, 3:55 PM PDT for Wheeler County, Oregon. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 3:55 PM PDT (22:55 UTC)
Expired
Jul 8, 2012, 5:00 PM PDT
In force
65 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon

County Wheeler County, OR

The radar

The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:00 PM PDTTSTM WND DMG10 Nnw Service Creek, ORSTRONG WINDS HEAVY RAIN LIGHTNING AND THUNDER REPORTED. POWER POLE 8 TO 10 INCHES IN DIAMETER KNOCKED DOWN.
Jul 8, 4:05 PM PDTHAIL 0.756 Ne Mitchell, ORHEAVY RAIN, THREE QUARTER INCH HAIL. GUSTY WINDS BROUGHT DOWN SOME TREE LIMBS. EL 3500 FT. WH-3.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WUUS56 KPDT 082255
SVRPDT
ORC069-090000-
/O.NEW.KPDT.SV.W.0004.120708T2255Z-120709T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
355 PM PDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN CENTRAL OREGON...

* UNTIL 500 PM PDT

* AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 
  MILES SOUTH OF SERVICE CREEK...OR 42 MILES NORTHEAST OF 
  PRINEVILLE...AND MOVING NORTH AT 25 MPH. HEAVY RAIN IS ALSO 
  POSSIBLE FROM THIS STORM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FOSSIL.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU EXPERIENCE SEVERE WEATHER PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN PENDLETON AT 1...8...0...0...2...4...0...4...5...2...7.

LAT...LON 4481 12039 4482 12038 4483 12040 4506 12047
      4506 11979 4455 11982 4454 12030
TIME...MOT...LOC 2253Z 168DEG 21KT 4463 12011

$$

GKH
2 follow-up statements
009 
WWUS56 KPDT 082336
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
436 PM PDT SUN JUL 8 2012

ORC069-090000-
/O.CON.KPDT.SV.W.0004.000000T0000Z-120709T0000Z/
WHEELER OR-
436 PM PDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM PDT
FOR WHEELER COUNTY...

AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 9 MILES WEST 
OF SERVICE CREEK MOVING NORTH AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOSSIL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE EXPECTED. 
ALSO HEAVY RAIN IS POSSIBLE. FOR YOUR PROTECTION MOVE TO A STURDY 
SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 4481 12039 4482 12038 4483 12040 4506 12047
      4506 11979 4455 11982 4454 12030
TIME...MOT...LOC 2334Z 168DEG 21KT 4486 12018

$$

GKH
564 
WWUS56 KPDT 082354
SVSPDT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
454 PM PDT SUN JUL 8 2012

ORC069-090005-
/O.EXP.KPDT.SV.W.0004.000000T0000Z-120709T0000Z/
WHEELER OR-
454 PM PDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY WILL EXPIRE AT
500 PM PDT...

THE SEVERE THUNDERSTORM OVER WHEELER COUNTY HAS WEAKENED 
SIGNIFICANTLY AS OF 450 PM. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4481 12039 4482 12038 4483 12040 4506 12047
      4506 11979 4455 11982 4454 12030
TIME...MOT...LOC 2352Z 168DEG 21KT 4496 12021

$$

GKH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:41 PM PDT, 14 minutes earlier.

Area forecast discussion, Jul 8, 3:41 PM PDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
341 PM PDT SUN JUL 8 2012

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH WEDNESDAY AFTERNOON...SATELLITE AND
RADAR IMAGERY INDICATE CONVECTION STARTING UP IN SOUTHEAST OREGON.
EXPECT TODAY THROUGH TOMORROW TO BE AN ACTIVE THUNDERSTORM PERIOD.
WATER VAPOR IMAGERY INDICATES A WAVE MOVING NORTH ABOUT 25KTS ACROSS
THE CENTRAL OREGON AREA.  A LINE OF THUNDERSTORMS MAY DEVELOP ALONG
THIS BOUNDARY...AFFECTING ALL AREAS NORTH OF A JOHN DAY REDMOND
LINE. AREAS DIRECTLY UNDER THE THUNDERSTORMS CAN EXPECT GUSTY
WINDS...HAIL...AND MODERATE TO HEAVY RAIN AT TIMES.  SOME
THUNDERSTORMS MAY BE STRONG OR EVEN SEVERE WITH WINDS BEING THE MAIN
THREAT.  BY LATE EVENING INTO THE OVERNIGHT HOURS...THUNDERSTORMS
SHOULD PROGRESS NORTH TO THE WASHINGTON AREAS.  NOCTURNAL
THUNDERSTORMS ARE ALSO POSSIBLE SINCE THE OVERNIGHT LOWS WILL BE
FAIRLY WARM...AND OUTFLOW COLD FRONTS FROM EXISTING STORMS MAY AID
IN THE LIFT OF LOW LEVEL STABILIZED AIR. ADDITIONALLY...ELEVATED
THUNDERSTORMS CAN OCCUR OVERNIGHT AS FORCING ASSOCIATED WITH THE
WAVE AFFECTS THE AREA.

ANOTHER WARM DAY WITH HIGH DEWPOINTS CAN BE EXPECTED TOMORROW WITH
1000-2000J/KG OF ML CAPE ALLOWING FOR STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS TO DEVELOP. THE BEST AREA OF INSTABILITY LOOKS TO BE
ALONG NORTHEAST OREGON AND THE WALLOWA COUNTY AREA...BUT ALL AREAS
WILL HAVE A CHANCE OF THUNDERSTORMS.  MODELS DO HINT AT A WEAK
MARINE PUSH ACROSS THE COLUMBIA RIVER GORGE AND SURROUNDING AREAS
TOMORROW AFTERNOON.  THIS WILL LIKELY INHIBIT ANY SURFACE BASED
CONVECTION AROUND THE COLUMBIA RIVER GORGE.  HAVE STILL LEFT A
SLIGHT CHANCE OF SHOWERS AS MODELS DO STILL INDICATE ELEVATED
INSTABILITY OVER THE AREA.

BY TUESDAY DRY AIR WILL BEGIN TO INTRUDE THE AREA AND SHOULD
STABILIZE THE FOOTHILLS WESTWARD BY MID AFTERNOON.  MOST OF THE
UNSTABLE AIR WILL BE EAST OF THE FORECAST AREA...WITH SOME MARGINAL
INSTABILITY LEFT OVER IN THE WALLOWA COUNTY AREA.  BY WEDNESDAY
THERE WILL BE A LITTLE BIT OF MID LEVEL MOISTURE OVER THE WALLOWA
COUNTY AREA THAT COULD LEAD TO A SLIGHT CHANCE THUNDERSTORM...BUT
OTHERWISE MOSTLY DRY AND VERY WARM.

AS FAR AS TEMPERATURES GO...TODAY LOOKS TO BE THE HOTTEST DAY YEAR
TO DATE.  WITH 100 PLUS DEGREES RECORDED YESTERDAY OVER MOST OF THE
LOWER ELEVATIONS...AND IS FORECAST TO CONTINUE TODAY AND
TOMORROW...THE HEAT ADVISORY WILL CONTINUE THROUGH TOMORROW EVENING.
PLEASE REFER TO PRODUCT PDXNPWPDT FOR FURTHER DETAILS. WEBER

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...THERE IS LESS
CONFIDENCE THAN USUAL IN THE MODEL SOLUTIONS FOR THE EXTENDED PERIOD
SINCE THERE ARE BIG DIFFERENCES IN TERMS OF EITHER STRAIGHT WESTERLY
FLOW ALOFT ACROSS THE REGION (ECMWF 12Z RUN) COMPARED TO A STRONG
CLOSED MID/UPPER LEVEL LOW PRESSURE SYSTEM MOVING SLOWLY THROUGH THE
FORECAST AREA (12Z GFS RUN). THE RELATIVE MEASURE OF PREDICTABILITY
(RMOP) INDEX FOR THE 12Z GFS ENSEMBLE MEAN FORECAST OF 500MB HEIGHTS
INDICATES ONLY 10-15 CHANCE OF A MID/UPPER LEVEL SHORT WAVE OR
CLOSED MID/UPPER LEVEL LOW PRESSURE SYSTEM ACTUALLY MOVING INTO THE
PACIFIC NORTHWEST ON THURSDAY THROUGH SUNDAY. AS SUCH I DECIDED TO
FAVOR THE ECMWF SOLUTION, WHICH WOULD PRODUCE WESTERLY DOWNSLOPE
WINDS EAST OF THE CASCADES AND THUS SUBSIDENCE ACROSS THE FORECAST
AREA. I THEREFORE LEANED TOWARD CLIMATOLOGY, WHICH MEANS BASICALLY
DRY AND STABLE CONDITIONS FOR THIS PERIOD FOR THE INTERIOR PACIFIC
NORTHWEST.  POLAN

&&

.AVIATION...00Z TAFS...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
THROUGH MONDAY AFTERNOON.  VISIBLE SATELLITE IMAGERY LOOP SHOWS
INCREASING AREAL COVERAGE OF TOWERING CUMULUS AND CUMULONIMBUS
CLOUDS IN CENTRAL AND NORTHEAST OREGON. THUNDERSTORM DEVELOPMENT IS
BEING AIDED BY INCREASING ELEVATED MOISTURE, ABUNDANT INSTABILITY,
AND OROGRAPHIC LIFT OVER MOUNTAINS.  SOME OF THE CUMULONIMBUS CELLS
ARE PRODUCING ISOLATED CLOUD-TO-GROUND LIGHTNING.  SCATTERED
THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT WITH STORM MOTION TOWARD
THE NORTH TO NORTHEAST AT 20-25 KNOTS. THUNDERSTORMS SHOULD EXIT THE
LOWER COLUMBIA BASIN INTO NORTHEAST WASHINGTON BY AROUND 15Z ON
MONDAY MORNING.  THE THUNDERSTORMS MAY POSSIBLY IMPACT ALL TAF SITES
AND PRODUCE BRIEF PERIODS OF MVFR CONDITIONS DUE TO LOCALIZED BRIEF
HEAVY RAIN REDUCING VISIBILITY INTO THIS EVENING WITH THE STRONGER
STORMS.  ON MONDAY AFTERNOON, SCATTERED THUNDERSTORMS ARE EXPECTED
TO DEVELOP AGAIN OVER THE HIGHER TERRAIN IN CENTRAL AND NORTHEAST
OREGON AND MOVE NORTHWARD.  SUSTAINED WINDS WILL GENERALLY BE UNDER
15 KTS FOR THE NEXT 24 HOURS.  BRIEF HEAVY RAIN, SMALL HAIL, AND
BRIEF PERIODS OF GUSTY AND ERRATIC WINDS ALONG GUST FRONTS PRODUCED
BY THUNDERSTORM DOWNDRAFTS WILL BE POSSIBLE AT ALL TAF SITES AS
WELL. THERE IS ALSO A SLIGHT CHANCE OF A STRONG DOWNDRAFT PRODUCING
AN OUTRUSH OF DAMAGING WIND IN THE BOUNDARY LAYER RESULTING IN
ABRUPT LOW LEVEL WIND SHEAR OCCURRING IN THE VICINITY OF TAF SITES
DUE TO A MICROBURST ASSOCIATED WITH A FEW STRONGER THUNDERSTORMS. IN
ADDITION, AN ISOLATED LARGE HAIL THREAT MAY DEVELOP THIS AFTERNOON
AND EVENING IN CENTRAL AND EAST CENTRAL OREGON NORTHWARD INTO SOUTH
CENTRAL AND SOUTHEAST WASHINGTON. SOME TAFS MAY NEED TO BE AMENDED
FOR LARGE HAIL IN THE EVENT OF LARGE HAIL BEING REPORTED BY SKYWARN
STORM SPOTTERS.  POLAN

&&

.FIRE WEATHER...SEVERAL FIRE WEATHER CONCERNS ARE ANTICIPATED THIS
WEEK. FIRST...SCATTERED THUNDERSTORMS WITH FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOME AREAS ARE EXPECTED THROUGH MONDAY EVENING.
DESPITE THE GOOD PROBABILITY OF HEAVY RAIN WITH SOME STORMS...THE
LIGHTNING AND DRY FUELS MAY RESULT IN NEW FIRE STARTS.  CENTRAL AND
NE OREGON AND EXTREME SE WASHINGTON WILL HAVE THE BEST POTENTIAL FOR
WETTING RAIN WHILE THE REMAINDER OF THE AREA MAY START OFF WITH
LITTLE MOISTURE BUT GRADUALLY INCREASE OVER THE NEXT 24-36 HOURS.
ANOTHER FIRE CONCERN WILL BE THE WINDS IN THE COLUMBIA BASIN AND
SURROUNDING VALLEYS ON MONDAY AFTERNOON AND EVENING...PARTICULARLY
IN THE EASTERN COLUMBIA RIVER GORGE.  WINDS IN THESE AREAS WILL BE
AROUND 10-20 MPH...AND 15-25 MPH IN THE EASTERN COLUMBIA RIVER
GORGE.  WINDS MAY NOT BE SIGNIFICANT BUT STRONG ENOUGH TO CARRY A
FIRE.  THE LAST CONCERN WILL BE HAINES WHICH IS IN A MODERATE
CATEGORY OF 5 FOR MOST OF THE AREA. THERE WILL BE SLIGHT IMPROVEMENT
OF HAINES ON TUESDAY DUE TO INCREASING MID LEVEL MOISTURE...BUT THE
DRY AIR ALOFT AND MARGINAL INSTABILITY ON WEDNESDAY WILL BRING THE
HAINES BACK TO A 5...ESPECIALLY OVER EASTERN WASHINGTON.  WISTER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  69  98  64  93 /  40  30  30  10
ALW  70 100  67  95 /  40  30  40  10
PSC  70 101  67  98 /  40  30  20  10
YKM  67 100  62  95 /  40  30  20  10
HRI  70 100  67  96 /  40  30  20  10
ELN  68  97  61  93 /  40  30  20  10
RDM  60  93  55  91 /  50  30  20  10
LGD  61  93  60  89 /  40  40  50  20
GCD  61  95  59  91 /  60  30  30  10
DLS  70  92  60  91 /  50  20  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY ORZ049-050-502-507.

     RED FLAG WARNING UNTIL 10 AM PDT TUESDAY ORZ042-505-506-509.

     RED FLAG WARNING UNTIL 10 AM PDT TUESDAY ORZ044-508.

     HEAT ADVISORY UNTIL 8 PM PDT MONDAY ORZ044-505-507.

     RED FLAG WARNING UNTIL 10 AM PDT TUESDAY ORZ041.

     RED FLAG WARNING UNTIL 9 PM PDT TUESDAY ORZ503.

WA...RED FLAG WARNING UNTIL 9 PM PDT TUESDAY WAZ030.

     RED FLAG WARNING UNTIL 10 AM PDT TUESDAY WAZ026>029.

     HEAT ADVISORY UNTIL 8 PM PDT MONDAY WAZ026>029.

     RED FLAG WARNING UNTIL 6 AM PDT TUESDAY WAZ520.

     RED FLAG WARNING UNTIL 10 AM PDT TUESDAY WAZ024-521.

&&

THREAT INDEX
MONDAY : RED
TUESDAY : YELLOW
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

89/99/99
Hazardous weather outlook, Jul 8, 9:20 AM PDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
920 AM PDT SUN JUL 8 2012

UPDATED TO ADD MENTION OF THE HEAT ADVISORY

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
091115-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
920 AM PDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING AND THUNDERSTORMS AREAWIDE

HOT AND DRY CONDITIONS AT THE SURFACE WITH UNSTABLE AIR AND SOME
MOISTURE IN THE MID LEVELS WILL LEAD TO ISOLATED TO SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS IN ALL OF THE FORECAST AREA
TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE BUT MOST
STORMS WILL NOT BE SEVERE. THE MAIN THREAT OF THUNDERSTORMS WILL BE
ABUNDANT LIGHTNING WITH POSSIBLY LITTLE RAINFALL...ESPECIALLY ON THE
EDGES OF THE THUNDERSTORM CELLS. THIS WILL CREATE A DANGEROUS FIRE
THREAT DUE TO THE HOT AND DRY SURFACE CONDITIONS WITH DRY
VEGETATION. AS A RESULT A RED FLAG WARNING WILL BECOME IN EFFECT
THIS AFTERNOON FOR ALL AREAS OF THE FIRE WEATHER DISTRICT. PLEASE
REFER TO NWS HAZARD PRODUCT ID PDXRFWPDT FOR MORE DETAILS.

UPDATE...HOT TEMPERATURES CONTINUE TODAY...WITH DAYTIME HIGHS
EXPECTED TO EXCEED 100 DEGREES IN SEVERAL AREAS. WITH HOT DAYTIME
TEMPERATURES AND WARM NIGHT TIME TEMPERATURES THERE WILL BE LITTLE
TO NO RELIEF FROM THE HEAT.  THEREFORE A HEAT ADVISORY IS IN EFFECT
FOR THE LOWER ELEVATIONS...WITH EXCEPTION OF THE COLUMBIA RIVER
GORGE AND THE SOUTHERN OREGON FOOTHILLS.  PLEASE REFER TO PRODUCT
PDXNPWPDT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RED FLAG WARNING AND THUNDERSTORMS AREAWIDE MONDAY AND TUESDAY

THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND TUESDAY MAINLY DURING
THE AFTERNOONS AND EVENINGS. THUNDERSTORMS MAY CONTAIN ABUNDANT
LIGHTNING WHICH MAY CAUSE ADDITIONAL FIRE STARTS DUE TO HOT AND DRY
CONDITIONS WITH DRY VEGETATION AT THE SURFACE. A RED FLAG WARNING
WILL REMAIN IN EFFECT THROUGH TUESDAY EVENING. PLEASE REFER TO NWS
HAZARD PRODUCT ID PDXRFWPDT FOR MORE DETAILS. ALSO, SOME
THUNDERSTORMS MAY BECOME SEVERE BUT MOST STORMS WILL NOT BE SEVERE.
THERE WILL BE SOME IMPROVEMENT BEGINNING LATE TUESDAY OR TUESDAY
NIGHT WITH SLIGHTLY COOLER CONDITIONS AND A MORE STABLE ATMOSPHERE.
HOWEVER ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL STILL BE
POSSIBLE EACH DAY OVER MAINLY THE EASTERN AND SOUTHERN HIGHER
ELEVATIONS THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Jul 8, 3:39 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
339 PM PDT SUN JUL 8 2012

ORZ506-509-082345-
EAST SLOPES OF THE OREGON CASCADES OR-OCHOCO-JOHN DAY HIGHLANDS OR-
339 PM PDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DESCHUTES COUNTY UNTIL
445 PM PDT...

AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LA PINE...OR 31 MILES SOUTH
OF BEND...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4411 12176 4411 12103 4362 12115 4362 12162
TIME...MOT...LOC 2239Z 180DEG 16KT 4364 12143
Local storm report, Jul 8, 3:54 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
354 PM PDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 NNE LA PINE           43.72N 121.48W
07/08/2012  M0.88 INCH       DESCHUTES          OR   TRAINED SPOTTER

            HEAVY RAIN AND NICKEL SIZED HAIL FOR PAST 10 MINUTES.

&&

AA

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:12 PM PDTSpecial Weather StatementPDTWallowa63 min
Jul 8, 3:39 PM PDTSpecial Weather StatementPDTDeschutes66 min
Jul 8, 4:46 PM PDTSpecial Weather StatementPDTCrook59 min
Jul 8, 4:51 PM PDTSpecial Weather StatementPDTDeschutes54 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.